Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 220, NWS St. Louis, MO

July 2, 2008Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 2, 2008, 11:04 AM CDT for Marion County, Missouri. It took effect at Jul 3, 2008, 3:15 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 2, 2008, 11:04 AM CDT (16:04 UTC)
In effect from
Jul 3, 2008, 3:15 PM CDT
Expired
Jul 3, 2008, 9:43 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 7.60 ft at Jul 3, 2008, 3:00 AM CDT.

actionminormoderate5101507/0207/0307/04
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 021605
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT WED JUL 02 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF AROUND 1 INCH OF 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...IN ADDITION TO BACK WATER
EFFECTS FROM THE MISSISSIPPI RIVER...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC127-031604-
/O.NEW.KLSX.FL.W.0220.080703T2015Z-080705T1320Z/
/PALM7.1.ER.080703T2015Z.080704T0600Z.080704T1320Z.NO/
1104 AM CDT WED JUL 02 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* FROM THURSDAY AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE RIVER STAGE WAS ESTIMATED AT 13.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 16.6 FEET LATE FRIDAY EVENING.
* IMPACT...AT 17.0 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   07/03  07/04  07/05  07/06  07/07

NORTH RIVER
  PALMYRA          16   E13.8     13.6   16.2   12.9   11.7   10.9
1 follow-up statement
000 
WGUS83 KLSX 031443
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT THU JUL 03 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

MOC127-031513-
/O.CAN.KLSX.FL.W.0220.000000T0000Z-080705T1320Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CDT THU JUL 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 8:30 AM THURSDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET THIS
  AFTERNOON.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   07/04  07/05  07/06  07/07  07/08

NORTH RIVER
  PALMYRA          16    7.1      13.7   12.7   11.9   11.1   10.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:30 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 2, 6:30 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT WED JUL 2 2008

.DISCUSSION...
/416 AM CDT WED JUL 2 2008/

HI LVL CLOUDINESS CONTS TO STREAM SEWD THRU THE CWA EARLY THIS
MRNG WITH SCT WAA MID LVL CLOUDS DVLPG. SWLY LOW LVL WNDS WL BRING
WARMER AND MORE HUMID AIR INTO THE CWA TDA. THE MDLS ADVCT THE 20
DGR C 850 MB ISOTHERM EWD THRU MUCH OF THE CWA BY 18Z WED. WILL
FCST A COUPLE OF DGRS ABOVE PERSISTANCE FOR MAX TEMPS THIS AFTN.
CONVECTION SHOULD DVLP OVER THE NRN PTN OF THE CWA THIS AFTN AS
VORT MAX...MCV CURRENTLY OVER NEBRASKA MOVES SLOWLY SEWD
APPROACHING THE NWRN PTN OF THE CWA...AND AS A CDFNT MOVES SEWD
THRU NWRN MO THIS AFTN. THE NAM MDL DEPICTS PLENTY OF INSTABILITY
ALONG THIS CDFNT WITH LI VALUES ARND -10 OVER NRN MO ALONG WITH K
INDICES IN THE UPR 30S AT 00Z THU. POTENTIAL FOR HVY RAINFALL OVER
THE NRN HALF OF THE CWA TGT WITH THE SLOW SWD MOVEMENT OF THE
CDFNT AND THE ABUNDANCE OF LOW-MID LVL MOISTURE ALONG THE FNT.
PREFER THE NAM MDL SOLUTION THE NEXT FEW DAYS AS THE GFS MDL IS
ALREADY SUFFERING FM CONVECTIVE FEEDBACK PROBLEMS BY 12Z WED.
CDFNT WILL WKN AND MOVE SLOWLY SWD THRU THE CWA ON THU AND THU NGT
AS A RELATIVELY WK SHRTWV TROF MOVES SEWD THRU SRN IA AND CNTRL
IL. CDFNT WILL BCM NRLY STNRY ACRS SRN PTNS OF MO AND IL ON FRI.
MOST OF THE CONVECTION SHOULD BE CONFINED TO THE SRN OR SERN PTN
OF THE CWA ON FRI ALONG THE WK CDFNT AND ALONG ANY TSRA OUTFLOW
BNDRYS S OF THE CDFNT. THE CONVECTIVE POTENTIAL SHOULD SHIFT S OF
THE CWA BY SAT AS NW FLOW SHRTWVS FINALLY PUSH THE WKNG CDFNT S OF
THE CWA AND AS A SFC RDG CNTRD OVER THE GRT LKS REGION BLDS SWD
THRU THE CWA.

GKS

&&

.AVIATION...
/630 AM CDT WED JUL 2 2008/

FOR THE 12Z TAFS...ELEVATED TSRA HAVE FORMED FROM OLD OUTFLOW
KICKED OFF BY NOW DEFUNCT NEBRASKA MCS AND HELPING TO BE SUSTAINED
BY LO LEVEL JET NOSING INTO NRN MO. THIS LO LEVEL JET HAS BEEN
VEERING WITH TIME...AS IS TYPICAL FOR THIS TIME OF DAY...AND
SHOULD CONTINUE TO SLOWLY EDGE THE TSRA EWD BEFORE IT EVENTUALLY
DISSIPATES WITH LOSS OF DECENT CONVERGENCE ALOFT FROM THE JET. THE
LONGEST SUSTAINED TSRA SHOULD BE OVER NRN MO...WHERE THE BETTER
INSTABILITY AND BULK SHEAR EXISTS. BY MIDDAY...SHOULD BE RESETTING
FOR TONIGHT/S EVENT...WHICH WILL LARGELY BE CONFINED TO THE CDFNT.
EXTREME INSTABILITY AND WELL DEFINED FOCUS IN THE CDFNT WILL LEAD
TO AT LEAST STRONG TSRA BY LATE AFTERNOON AND THESE WILL SLOWLY
EDGE SWD. HAVE HIT THE TSRA HARDEST IN THE KUIN TAF...AND A BIT
LESS HEADING INTO KCOU AND KSTL/KSUS WHERE UNCERTAINTY INCREASES
SOME. BY AND LARGE...PREVAILING CONDS IN TAFS WILL BE VFR. LLWS
WAS ADDED TO KCOU LATE LAST NIGHT DUE TO LARGE DIR SHEAR OF 90DEGS
AND SPEED SHEAR AOA 30KTS...AND THIS WILL CONTINUE UNTIL MID MRNG
WHEN THIS MIXES DOWN TO THE SFC.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 2, 7:30 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT WED JUL 2 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
730 AM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER PARTS OF
NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
NO SEVERE WEATHER IS EXPECTED THIS MORNING.

HEADING INTO LATER THIS AFTERNOON AND TONIGHT...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS AS A COLD FRONT MOVES SOUTHEASTWARD
INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
WARM...HUMID AND UNSTABLE ATMOSPHERE ALONG THIS FRONT. A FEW
STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...
PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

THERE IS AN INCREASED POTENTIAL FOR NEW FLOODING FROM
THUNDERSTORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC
DETAILS.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT...
PRIMARILY FOR AREAS NORTH OF INTERSTATE 70. SPOTTERS ARE ENCOURAGED
TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jul 2, 10:07 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             7 NE ST. LIBORY         38.44N  89.62W
07/02/2008  M0.25 INCH       WASHINGTON         IL   TRAINED SPOTTER

            SPOTTER OBSERVED PEA SIZE HAIL.

&&

EVENT NUMBER 00614

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:54 PM CDTFlash Flood WatchLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more23 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.